Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 16, 2008, 5:28 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2008, 5:28 AM CDT (10:28 UTC)
- Expired
- May 16, 2008, 6:30 AM CDT
- In force
- 62 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Lafourche Parish, LA, Terrebonne Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:04 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 16, 4:04 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 404 AM CDT FRI MAY 16 2008 .SHORT TERM... READY FOR ANOTHER RAINY DAY...OR AT LEAST MORNING? ANOTHER IN A LINE OF DISTURBANCES WILL MOVE ALONG THE COLD FRONTAL AXIS TODAY. THIS IS CURRENTLY BEGINNING OVER THE NW GULF. SH/TS CELLS WILL MOVE NE AT 25 KNOTS THIS MORNING THEN BECOME EASTBOUND AND SPEED UP TO AROUND 40 KNOTS BY NOON. SO FLOODING SHOULD NOT BE A PROBLEM OVER THE NORTH SHORE BUT SOME TRAINING ISSUED MAY SET UP FOR A TIME OVER AREAS SOUTH OF THE LAKE AND WILL HAVE TO BE WATCHED. AS FAR AS SEVERE WX...WE HAVE HAD OUR SHARE THE PAST FEW DAYS. BUT TODAY WILL BE A LITTLE DIFFERENT. TS THAT DEVELOP TODAY DO NOT HAVE THE NUMBERS TO SUPPORT SEVERE CRITERIA OVER THE NORTH SHORE AND MOST OF SOUTHERN MISSISSIPPI. CONDITIONS CHANGE SOMEWHAT AS ONE HEADS SOUTHWARD TOWARD THE COAST. IF I HAD TO DRAW A LINE FOR AN AREA WITH THE BEST CONDITIONAL PROBABILITIES IT WOULD BE FROM THIBODEAUX TO PICAYUNE AND ALL AREAS SOUTH AND EAST...ESPECIALLY OVER THE GULF COASTAL WATERS. THESE PRIME CONDITIONS WILL SINK TOWARD THE COAST ALL MORNING. WILL BRING THIS UP IN THE HWO THIS MORNING WITH STRONGER EMPHASIS ON MARINE WATERS. MAIN HAZARDS ON LAND FOR THE AREAS MENTIONED ABOVE WILL INCLUDE STRONG DAMAGING WINDS AND FREQUENT LIGHTNING. 500 TEMPS ARE QUITE WARM AT AROUND -7C SO HAIL IF ANY SHOULD BE SMALL FOR THESE LAND AREAS. NUMBERS SUPPORTING TORNADIC DEVELOPMENT ARE LOW UNTIL WE GET OVER THE COASTAL WATERS. WILL MENTION WATERSPOUT POSSIBILITIES...LARGE HAIL...STRONG WINDS 40+ KNOTS...CONTINUOUS LIGHTNING FOR THE GULF WATERS TODAY. ALL THIS ACTIVITY SHOULD BEGIN TO DECREASE AS WE MOVE THROUGH THE AFTERNOON. THE COLD FRONT MOVES SLOWLY INTO THE GULF BRINGING THE LARGE AREAS OF SH/TS WITH IT. THE WEEKEND LOOKS GOOD AS DOES THE FIRST PART OF NEXT WEEK. .LONG TERM... SOME MORE CHANGES ARE COMING FOR THE EXTENDED. A VERY STRONG 170KT JET AT 30H IS CURRENTLY MOVING OVER THE WEST PAC AND WILL INTRODUCE ITSELF TO AN EAST PAC TROUGH MONDAY. THE UPPER RIDGE OVER THE WEST COAST IS QUITE EXTENSIVE AND STRONG BUT WILL BE NO MATCH FOR THE PAC JET MOVING INTO ITS WEST SIDE. THE JET WILL BE STRONG ENOUGH TO DEEPEN THE EAST PAC TROUGH PROGRESSING THE TROUGH OVER THE RIDGE EFFECTIVELY FLATTENING AND SHOVING IT EAST. BY THE END OF THE FORESEEABLE EXTENDED...THE JET IS ABLE TO CARVE OUT A HUGE UPPER TROUGH TAKING UP MUCH OF NORTH AMERICA. KEEP IN MIND THIS IS SEVERAL DAYS OUT BUT CURRENT GLOBAL MODELS ARE ALREADY PICKING UP AND INITIALIZING ON THE STRONG PAC JET. && .AVIATION... IFR RULES WILL APPLY FOR SCATTERED LOW CEILINGS THIS MORNING. THESE WILL LIFT SOMEWHAT DURING THE MORNING. BUT AREAS OF CONVECTION WILL STAY WITH US THROUGH NOON BEFORE WEAKENING DURING THE AFTERNOON. && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... MCB 78 55 81 57 / 40 0 0 10 BTR 79 57 84 59 / 50 0 0 10 MSY 79 62 81 62 / 70 10 0 10 GPT 80 59 80 60 / 70 10 0 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
In the hours before
Special weather statement, May 16, 4:22 AM CDT, 1 hour 6 minutes before
LAZ058>062-065-161015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 422 AM CDT FRI MAY 16 2008 ...HEAVY RAIN MOVING FROM THIBODAUX TO NEW ORLEANS... AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS FROM NORTHERN LAFOURCHE PARISH TO THE NEW ORLEANS METRO AREA. TRAINING OF RAINFALL ALONG THIS STRETCH AND BOUTTE...KENNER...DESTREHAN AND OTHER NEIGHBORING CITIES WILL LIKELY RECEIVE UP TO 2 INCHES OF RAIN THROUGH 530 AM THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:41 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 16, 5:38 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 16, 6:18 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 16, 7:40 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 16, 7:57 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 16, 8:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| May 16, 9:26 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 7 days |
| May 16, 9:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| May 16, 9:42 AM CDT | River Flood Warning | LIX | Saint Tammany | 10 hr |
| May 16, 10:10 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 16, 7:27 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.